MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number GM-322
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a cesarean section procedure.The suture was being used to close the skin of the patient using the subcuticular closure.The needle separated from the thread during the closure.In order to resolve the issue and complete the case, they stopped suturing, removed the needle from the patient, and opened another pack of suture to finish the closure.There was no patient harm.The patient outcome is alive, no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection and functional evaluation of the sample had acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturer¿s quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIOSYN
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6990373
Report Number9612501-2017-06516
Device Sequence Number13760060
Product Code GAM
UDI-Device Identifier20884521032696
UDI-Public20884521032696
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberGM-322
Device Catalogue NumberGM-322
Device Lot NumberD7D0745X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1